Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Wasting and Diabetes
Jun 14, 2004

Greetings. My question is purely one of curiosity. Four years ago I was diagnosed with wasting. Initially, I was prescribed to self-inject testosterone and, for the past 3 years, have been on a regime of AndroGel salve, once a day, which replaced the injections. I have been able to maintain my weight at about 194 pounds (I'm 5' 11"). Last month I was diagnosed with diabetes, which means per my physicians that I have to closely monitor my sugar count and extra weight. I am taking only Trizivir for my HIV status and have been positive for the past 13 years. My counts are: T-Cells 730; Viral Load - < 230 and Helper Cells - 44%. I am also on medication for high blood pressure and the diabetes. I am exercising at least 30 minutes a day. Can you give me any advice? Jim

Response from Dr. Conway

I am glad that your HIV is under control, and with a relatively easy regimen. Many people like you often think about stopping their medications. Your weight and height do not suggest that you are not now suffering from wasting. In fact, a diabetic diet will allow you to control your weight and your blood sugar. For some, it allows them to go off diabetic medications. You may try to go off the AndroGel and see what happens. You don't seem to need it anymore. I take it that you do not have any fat loss or accumulation and that your blood lipid levels are normal. The fact that you are exercising are is truly excellent both for your diabetes and to ward off any body shape changes that may occur with HIV or its treatment.



Previous
Actos and belly fat
Next
Fatigue's Kicking In

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement